Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 1, 2013, 4:49 AM EDT for Montgomery County, Richmond County, Stanly County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 4:49 AM EDT (08:49 UTC)
- Expired
- Jul 1, 2013, 8:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, NC, Richmond County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177
WGUS52 KRAH 010849
FFWRAH
NCC123-153-167-011245-
/O.NEW.KRAH.FF.W.0028.130701T0849Z-130701T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 AM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 AM EDT
* AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT WERE CONTINUOUSLY REDEVELOPING AND PRODUCING
HEAVY RAIN OVER STANLY...RICHMOND AND MONTGOMERY COUNTIES.
DOPPLER RADAR ESTIMATES THAT RAINFALL RATES BETWEEN ONE AND ONE
AND A HALF INCHES PER HOUR ARE OCCURRING WITH THE HEAVIER SHOWERS
AND STORMS. THIS AMOUNT OF RAIN ON A SATURATED TOP SOIL WILL
QUICKLY RUNOFF INTO RAIN SWOLLEN CREEKS AND STREAMS...LEADING TO
FLASH FLOODING.
LOCATIONS THREATENED WITH FLOODING INCLUDE ROCKINGHAM...HOFFMAN...
HAMLET...TROY...ELDORADO...BISCOE...PLYLER AND ALBEMARLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS MAY ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3551 8029 3551 7977 3527 7971 3512 7957
3507 7958 3506 7951 3499 7958 3492 7957
3483 7962 3480 7991 3491 7985 3512 7993
3510 7999 3512 8006 3519 8011 3516 8017
3516 8023 3521 8025 3517 8035 3519 8050
$$
WSS1 follow-up statement
699
WGUS72 KRAH 011126
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT MON JUL 1 2013
NCC123-153-167-011133-
/O.CAN.KRAH.FF.W.0028.000000T0000Z-130701T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-RICHMOND NC-STANLY NC-
726 AM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STANLY...RICHMOND
AND MONTGOMERY COUNTIES...
AT 724 AM EDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED
OUT OF THE WARNED AREA. LOCAL LAW ENFORCEMENT OFFICIALS REPORT NO
NEW FLOODING PROBLEMS FROM THIS LATEST ROUND OF HEAVY RAIN.
ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN ARE
EXPECTED THIS AFTERNOON.
LAT...LON 3551 8029 3551 7977 3527 7971 3512 7957
3507 7958 3506 7951 3499 7958 3492 7957
3483 7962 3480 7991 3491 7985 3512 7993
3510 7999 3512 8006 3519 8011 3516 8017
3516 8023 3521 8025 3517 8035 3519 8050
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:22 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 1, 3:22 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 322 AM EDT MON JUL 1 2013 .SYNOPSIS... THE COMBINATION OF A WARM AND HUMID AIR MASS AND A SERIES OF UPPER LEVEL DISTURBANCES ALOFT WILL CAUSE PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC THROUGH MID-WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 315 AM MONDAY... ...FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON... DEEP SOUTH/SOUTHWESTERLY FLOW FROM THE GULF OF MEXICO AND CARIBBEAN... CONTINUES TO TRANSPORT A PLUME OF HIGH MOISTURE CONTENT AIR NORTHWARD AND INTO OUR REGION THIS MORNING... WITH THE HIGHEST PW'S AROUND 2-2.25 INCHES ACROSS EASTERN NORTH CAROLINA. EXPECT THIS ATMOSPHERIC RIVER OF MOIST AIR TO CONTINUE OVER THE NEXT SEVERAL DAYS... WITH THE 2+ INCH PW'S SPREADING ACROSS ALL OF CENTRAL NC BY TONIGHT AND TUESDAY AS THE WESTERN ATLANTIC RIDGE ALOFT PUSHES WESTWARD... WHILE THE CENTER OF THE DEEP TROUGH ALOFT (CURRENTLY OVER THE TN VALLEY) BEGINS TO SHIFT/RETROGRADE WESTWARD. THIS WILL CONTINUED TO PROVIDE OUR AREA WITH AN EXCELLENT CHANCE FOR SHOWERS AND STORMS... WITH HEAVY RAIN... AS IMPULSE IN THE DEEP SOUTH/SOUTHWESTERLY FLOW INTERACT WITH THE HIGH MOISTURE CONTENT AIR... ALONG WITH ADDED LIFT FROM GOOD UPPER DIVERGENCE ACROSS THE REGION. ONE SUCH DISTURBANCE IS CURRENTLY LIFTING NORTH-NORTHEASTWARD OUT OF SC WHICH WILL HELP TO SPREAD MORE MODERATE TO HEAVY RAIN INTO WESTERN PORTIONS OF THE AREA THIS MORNING... WHILE WHATS LEFT OF THE LAST DISTURBANCE TO AFFECT OUR AREA IS PRODUCING SHOWERS/STORMS LIFTING NORTHWARD ACROSS OUR FAR EASTERN COUNTIES. EXPECT THE SECOND FEATURE MENTIONED (SUPPORTING THE ACTIVITY ACROSS OUR FAR EAST) TO GENERALLY PUSH TO THE EAST OF THE RAH CWA OVER THE COURSE OF THE NEXT HOUR OR TWO. THUS... THE MAIN ATTENTION WILL SHIFT TO THE ACTIVITY MOVING INTO THE OUR WESTERN PIEDMONT AND EVENTUALLY THE REST OF THE AREA THROUGH MID MORNING. HEAVY RAIN AND FLOODING WILL BE A THREAT ACROSS THE AREA... ESPECIALLY THE RAIN SOAKED SOUTHWEST PIEDMONT AND POSSIBLY THE CHAPEL HILL AREA. THE MAIN PRECIP ASSOCIATED WITH THIS DISTURBANCE IS EXPECTED TO SHIFT EASTWARD INTO OUR COASTAL PLAIN AND EASTERN PIEDMONT COUNTIES BY MID MORNING... WITH POSSIBLY A BRIEF LULL ACROSS THE WESTERN PIEDMONT THEN. EXPECT MORE CONVECTION WILL FIRE THIS AFTERNOON BEHIND THIS DISTURBANCE ALONG ANY LINGERING OUTFLOW AND/OR DIFFERENTIAL HEATING BOUNDARY... ALONG WITH AN ADDITIONAL SUBTLE DISTURBANCES IN THE FLOW ALOFT. EXPECT MLCAPE VALUES WILL BE IN THE 800-1700 J/KG RANGE ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. GIVEN DEEP LAYER SHEAR IS EXPECTED TO BE ON THE ORDER OF 25-40 KTS... WE COULD SEE A FEW SEVERE STORMS AGAIN... WITH THE MAIN THREAT DAMAGING WINDS. CANT RULE OUT A FEW WEAKLY ROTATING STORMS LIKE WE SAW SUNDAY... ALONG ANY REMNANT OUTFLOW THOUGH. THUS... SPC HAS PORTIONS OF THE AREA IN 5% FOR WIND TODAY/THIS EVENING. BUT THE MAIN WEATHER THREAT TODAY WILL BE FROM THE HEAVY RAIN AND FLASH FLOODING... WITH THE POTENTIAL FOR TRAINING STORMS IN THE DEEP SOUTH/SOUTHWESTERLY FLOW. AGAIN... THESE STORMS SHOULD BE HIGH EFFICIENT HEAVY RAIN PRODUCERS... GIVEN THE DEEP LCL TO FREEZING LEVEL RANGE... WARM RAIN PROCESSES. THUS... WILL CONTINUE THE FLASH FLOOD WATCH FOR ALL OF CENTRAL NC. EXPECT HIGHS WILL GENERALLY BE IN THE LOWER TO MID 80S ACROSS THE AREA TODAY... WITH LOTS OF MOISTURE AND CLOUD COVER. MORE OF THE SAME IS EXPECTED FOR TONIGHT AND AGAIN ON TUESDAY... WITH LITTLE CHANCE IN THE PATTERN ACROSS OUR AREA. THIS WILL AGAIN YIELD GOOD CHANCES FOR HEAVY RAIN AND MUGGY CONDITIONS. EXPECT LOWS WILL BE IN THE LOWER 70S AGAIN... WITH A FEW LOCATIONS IN THE MID 70S. HIGHS TUESDAY ARE EXPECTED TO BE IN THE LOW TO MID 80S AGAIN... WITH MORE ROUNDS OF SHOWERS AND STORMS/HEAVY RAIN. EXPECT THE SEVERE THREAT ON TUESDAY TO BE THE SAME AS TODAY... IN THE AFTERNOON AND EVENING AND POSSIBLY A FEW DAMAGING WIND GUSTS. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... AS OF 312 AM MONDAY... TUESDAY NIGHT INTO WEDNESDAY...A STRONG UPPER LEVEL HIGH OVER THE WESTERN ATLANTIC WILL IMPEDE THE EASTWARD PROGRESSION OF ANY STORM SYSTEMS FROM THE CENTRAL U.S. THIS PERIOD. THUS THE UPPER LEVEL LOW OVER THE MID MS VALLEY TUESDAY NIGHT WILL CONTINUE TO SLOWLY RETROGRADE TO A POSITION OVER THE UPPER MIDWEST BY THURSDAY MORNING. THE CIRCULATION AROUND THIS LOW AND THE ATLANTIC HIGH WILL MAINTAIN A DEEP SLY FLOW OVER THE CAROLINAS. THIS FLOW ORIGINATES OVER THE MOISTURE-RICH SOUTHERN GULF WHERE PRECIP WATER VALUES ARE IN THE 2.25-2.5 INCH RANGE THIS MORNING. THIS MOISTURE LADEN AIR MASS WILL SERVE AS A LAUNCHING PAD FOR SHOWERS AND T-STORMS TO DEVELOP...ESPECIALLY DURING THE HEAT OF THE DAY OR WITH THE PASSAGE OF ANY UPPER LEVEL DISTURBANCES. THUS...EXPECT ABNORMALLY HIGH POPS FOR THIS TIME OF YEAR TUESDAY NIGHT THROUGH WEDNESDAY. A SERIES OF PASSING DISTURBANCES ALOFT AND INCREASED UPPER DIVERGENCE SUPPLIED BY A 100+KT JET LIFTING ACROSS THE OH VALLEY INTO THE EASTERN LAKES WILL CAUSE SUFFICIENT LIFT TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND T-STORMS. WHILE COVERAGE WILL LIKELY BE MAXIMIZED DURING MAX HEATING...DECENT COVERAGE DURING THE OVERNIGHT HOURS SUGGEST POPS ABOVE 50 PERCENT. BASED ON WHAT OCCURS NEXT 24-48 HOURS...FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BEYOND CURRENT 6 PM TUESDAY EXPIRATION TIME. EXTENSIVE CLOUDINESS AND SCATTERED-NUMEROUS SHOWERS/STORMS WILL LIMIT NORMAL DIURNAL TEMP TREND. WHILE OVERNIGHT MIN TEMPS WILL BE IN THE MUGGY UPPER 60S TO LOWER 70S...AFTERNOON TEMPS IN THE LOW-MID 80S WILL BE COMMON (VERSUS NORMAL UPPER 80S TO NEAR 90). && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 312 AM MONDAY... THURSDAY THROUGH SUNDAY SHOULD SEE A GRADUAL DIMINISHING IN THE CONVECTIVE COVERAGE AS MAIN MOISTURE PLUME SHIFTS WESTWARD IN RESPONSE TO ATLANTIC HIGH BUILDING WESTWARD. RESIDUAL MOISTURE COUPLED WITH HEATING WILL CAUSE ISOLATED-SCATTERED AFTERNOON CONVECTION THURSDAY AND FRIDAY...AND MAINLY JUST ISOLATED COVERAGE DURING THE WEEKEND AS THE MID LEVEL ANTI-CYCLONE PROJECTED TO SET-UP OVER OUR FORECAST AREA. AFTERNOON TEMPS WILL RETURN TO NEAR NORMAL LEVELS AS BUILDING HEIGHTS ALOFT WILL LEAD TO DRIER AIR AND BETTER POTENTIAL FOR EXTENDED PERIODS OF SUN. AFTERNOON TEMPS THURSDAY IN THE MID-UPPER 80S....RISING TO NEAR 90-LOWER 90S FOR THE WEEKEND. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 150 AM MONDAY... 24 HOUR TAF PERIOD: LATEST ROUND OF SHOWERS AND STORMS IS NOW PUSHING OFF TO THE NORTH AND NORTHEAST. HOWEVER... ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED TO MOVE INTO THE AREA IN 2-4 HOURS... AND AFFECT THE REGION FROM 08Z-15Z THIS MORNING. THESE SHOWERS AND STORMS WILL AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOW VISBYS. FOR NOW WILL COVER THIS THREAT WITH VCSH IN THE TAFS... AS CIGS ARE EXPECTED TO BE IN THE IFR/LOW END MVFR RANGE AT THIS TIME. AFTER 15Z... EXPECT WE MAY SEE A GENERAL BRIEF LULL IN THE SHOWERS AND STORMS... WITH MORE REDEVELOPMENT EXPECTED BY EARLY AFTERNOON. CIGS WILL BE SLOW TO RECOVER THIS MORNING... IN THE VERY MOIST AIRMASS... WITH VFR CONDITIONS OUTSIDE OF SHOWERS AND STORMS EXPECTED BY LATE MORNING/EARLY AFTERNOON AGAIN. PERIODS OF SHOWERS AND STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE TAF PERIOD AND BEYOND AS CENTRAL NC WILL REMAIN IN A FAVORABLE LOCATION FOR CONTINUED MOISTURE TRANSPORT AND DISTURBANCES ALOFT TO MOVE THROUGH THE REGION. LOOKING AHEAD... SHOULD SEE MAINLY VFR CONDITIONS FROM LATE MORNING/EARLY AFTERNOON THROUGH MID EVENING EACH DAY THROUGH WEDNESDAY... WITH SUB-VFR CONDITIONS RETURNING FROM LATE EVENING THROUGH MID MORNING. BUT PERIODS OF SUB-VFR SHOWERS AND STORMS ARE LIKELY TO AFFECT ALL CENTRAL NC TAF SITES THROUGH WEDNESDAY... AND WILL NOT NECESSARILY BE RESTRICTED TO THE TYPICAL AFTERNOON/EVENING HOURS... WITH HEAVY DOWNPOURS AND LOW CIGS/VSBYS POSSIBLE AT NIGHT AS WELL. WE SHOULD SEE SOME IMPROVEMENT IN AVIATION CONDITIONS BY THURSDAY/FRIDAY AS DRIER AIR AND A LARGE HIGH PRESSURE RIDGE OUT OVER THE ATLANTIC STARTS TO BUILD WESTWARD INTO THE CAROLINAS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...BSD SHORT TERM...WSS LONG TERM...WSS AVIATION...BSD/HARTFIELD
Hazardous weather outlook, Jul 1, 3:35 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 335 AM EDT MON JUL 1 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 335 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED THROUGH TONIGHT. DUE TO RECENT RAINFALL...THIS ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG CREEKS AND STREAMS IN URBANIZED LOCATIONS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT WITH THE MAIN SEVERE WEATHER HAZARD DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED TUESDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG CREEKS AND STREAMS IN URBANIZED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 30, 10:52 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 E PLYLER 35.37N 80.25W
06/30/2013 STANLY NC 911 CALL CENTER
TEMPORARY REPAIR TO NELSON MOUNTAIN ROAD WASHED OUT.
PUBLIC WATER LINES WASHED OUT AS WELL.
&&
EVENT NUMBER RAH1300815
VINCENTLocal storm report, Jun 30, 10:55 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 5 NNE WADESBORO 35.03N 80.03W
06/30/2013 ANSON NC 911 CALL CENTER
PLEASANT GROVE CHURCH ROAD OFF OF HIGHWAY 109 NORTH
CLOSED DUE TO FLOODING.
&&
EVENT NUMBER RAH1300816
VINCENTLocal storm report, Jun 30, 10:57 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 6 ESE ANSONVILLE 35.06N 80.02W
06/30/2013 ANSON NC 911 CALL CENTER
DENNIS ROAD OFF OF HIGHWAY 109 NORTH CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER RAH1300817
VINCENTLocal storm report, Jun 30, 11:02 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 WNW POLKTON 35.02N 80.22W
06/30/2013 ANSON NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 218 NEAR BILL CURLEE ROAD IN
POLKTON. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER RAH1300818
VINCENTLocal storm report, Jun 30, 11:08 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD CHAPEL HILL 35.93N 79.03W
06/30/2013 ORANGE NC 911 CALL CENTER
FRANKLIN STREET AT ESTES DRIVE WAS REPORTED FLOODED
WITH ONE TO TWO FEET OF WATER AND IN THE PROCESS OF
BEING CLOSED.
0445 AM FLASH FLOOD CHAPEL HILL 35.93N 79.04W
06/30/2013 ORANGE NC 911 CALL CENTER
NUMEROUS STREETS IN CHAPEL HILL CLOSED DUE TO HIGH
WATER
0500 AM FLASH FLOOD DURHAM 35.98N 78.92W
06/30/2013 DURHAM NC 911 CALL CENTER
VEHICLE STALLED IN HIGH WATER ON PETTIGREW ST AT
INDIANA AVE.... LIBERTY ST AT ALSTON AVE. CLOSED DUE TO
HIGH WATER.
0545 AM FLASH FLOOD CHAPEL HILL 35.93N 79.04W
06/30/2013 ORANGE NC 911 CALL CENTER
HIGH WATER AFFECTING CAMELOT VILLAGE APARTMENTS.
0322 PM TSTM WND DMG 1 SSW CHAPEL HILL 35.91N 79.05W
06/30/2013 ORANGE NC BROADCAST MEDIA
TREE DOWN ON UNC CAMPUS... CARS DAMAGED
0335 PM TSTM WND DMG 3 SSW DURHAM 35.94N 78.94W
06/30/2013 DURHAM NC TRAINED SPOTTER
LARGE LIMBS DOWN
0346 PM HEAVY RAIN CHAPEL HILL APT 35.94N 79.08W
06/30/2013 M3.04 INCH ORANGE NC ASOS
CHAPEL HILL ASOS REPORTS 2.06 INCHES OF RAIN IN 46
MINUTES BEGINNING AT 300PM... AND 3.04 INCHES SINCE
200PM
0347 PM FLASH FLOOD 4 SW DURHAM 35.95N 78.97W
06/30/2013 DURHAM NC AMATEUR RADIO
WATER TO THE BUMPER LEVEL OF CARS AT GARRETT AND OLD
CHAPEL HILL ROAD... SEVERAL CARS STALLED
0355 PM FLASH FLOOD 1 SW CHAPEL HILL 35.91N 79.06W
06/30/2013 ORANGE NC AMATEUR RADIO
BOTTOM FLOOR OF GRANVILLE TOWER HAS WATER IN IT
0400 PM FLASH FLOOD 1 SW CHAPEL HILL 35.91N 79.06W
06/30/2013 ORANGE NC BROADCAST MEDIA
FLOODING AT FRANKLIN ST... PICTURES SHOW WATER TO THE
WINDOWS OF CARS
0423 PM FLASH FLOOD 1 ESE BETHESDA 35.94N 78.83W
06/30/2013 DURHAM NC AMATEUR RADIO
6 INCHES OF WATER IN THE RIGHT LANE OF HWY 70 AT
HINESLEY ROAD... LEFT LANE REMAINS OPEN
0430 PM FLASH FLOOD PITTSBORO 35.72N 79.18W
06/30/2013 CHATHAM NC 911 CALL CENTER
SANFORD ROAD IN PITTSBORO CLOSED DUE TO FLOODING.
0430 PM FLASH FLOOD 3 WNW JORDAN LAKE 35.76N 79.09W
06/30/2013 CHATHAM NC 911 CALL CENTER
PORTIONS OF MOUNT GILEAD CHURCH ROAD CLOSED DUE TO
FLOODING.
0430 PM FLASH FLOOD PITTSBORO 35.72N 79.17W
06/30/2013 CHATHAM NC 911 CALL CENTER
THOMPSON STREET IN PITTSBORO CLOSED DUE TO FLOODING.
0430 PM FLASH FLOOD 3 W JORDAN LAKE 35.75N 79.09W
06/30/2013 CHATHAM NC 911 CALL CENTER
PORTIONS OF SUGAR LAKE ROAD CLOSED DUE TO FLOODING.
0430 PM FLASH FLOOD 1 ENE PITTSBORO 35.72N 79.16W
06/30/2013 CHATHAM NC 911 CALL CENTER
PORTIONS OF FIRE TOWER ROAD IN PITTSBORO CLOSED DUE TO
FLOODING.
0435 PM FLASH FLOOD 3 SSW DURHAM 35.94N 78.94W
06/30/2013 DURHAM NC TRAINED SPOTTER
1 TO 2 FEET OF WATER AT DOVER ROAD AND HOPE VALLEY ROAD
0530 PM FLASH FLOOD 1 NE CHAPEL HILL 35.94N 79.02W
06/30/2013 ORANGE NC TRAINED SPOTTER
PARKING LOT AT EAST GATE SHOPPING CENTER COMPLETELY
FLOODED ALONG EPHESUS CHURCH ROAD AND HIGHWAY 15 501
WITH VEHICLES STRANDED IN WATER AS MUCH AS 4 TO 6 FEET
DEEP.
0535 PM FLASH FLOOD 1 SE CARRBORO 35.90N 79.07W
06/30/2013 ORANGE NC TRAINED SPOTTER
RESIDENTS EVACUATED AT A MOBILE HOME PARK ON GREENSBORO
ST DUE TO HIGH WATER
0535 PM FLASH FLOOD CHAPEL HILL 35.93N 79.03W
06/30/2013 ORANGE NC TRAINED SPOTTER
6-8 CONDOS FLOODED ON S ESTES DR
0615 PM TSTM WND DMG 1 WNW POLKTON 35.02N 80.22W
06/30/2013 ANSON NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 218 NEAR BILL CURLEE ROAD IN
POLKTON. TIME ESTIMATED VIA RADAR.
0635 PM TSTM WND DMG 1 SSE ANSONVILLE 35.09N 80.10W
06/30/2013 ANSON NC 911 CALL CENTER
TREE DOWN BLOCKING THE SOUTHBOUND LANE OF HIGHWAY 52 IN
ANSONVILLE. TIME ESTIMATED VIA RADAR.
0730 PM FLASH FLOOD 2 NNE CHAPEL HILL 35.95N 79.03W
06/30/2013 ORANGE NC TRAINED SPOTTER
SPOTTER REPORTED 20 TOWN HOMES FLOODED AT 2525 BOOKER
CREEK ROAD.
0845 PM FLASH FLOOD 4 SW PLYLER 35.32N 80.33W
06/30/2013 STANLY NC 911 CALL CENTER
OLD MILL ROAD CLOSED DUE TO FLOODING.
0845 PM FLASH FLOOD 3 SE FINGER 35.36N 80.34W
06/30/2013 STANLY NC 911 CALL CENTER
FLINT RIDGE ROAD CLOSED DUE TO FLOODING.
0855 PM FLASH FLOOD 5 NNW WADESBORO 35.03N 80.09W
06/30/2013 ANSON NC 911 CALL CENTER
WATER COVERING THE ROAD NEAR THE INTERSECTION OF
HIGHWAY 52 NORTH AND LITTLE DUNCAN ROAD.
0855 PM FLASH FLOOD 1 WSW ANSONVILLE 35.10N 80.12W
06/30/2013 ANSON NC 911 CALL CENTER
WATER COVERING THE ROADWAY ON ANSONVILLE-POLKTON ROAD.
0945 PM FLASH FLOOD 5 NNE WADESBORO 35.03N 80.03W
06/30/2013 ANSON NC 911 CALL CENTER
PLEASANT GROVE CHURCH ROAD OFF OF HIGHWAY 109 NORTH
CLOSED DUE TO FLOODING.
0945 PM FLASH FLOOD 6 ESE ANSONVILLE 35.06N 80.02W
06/30/2013 ANSON NC 911 CALL CENTER
DENNIS ROAD OFF OF HIGHWAY 109 NORTH CLOSED DUE TO
FLOODING.
1000 PM FLASH FLOOD 1 E PLYLER 35.37N 80.25W
06/30/2013 STANLY NC 911 CALL CENTER
TEMPORARY REPAIR TO NELSON MOUNTAIN ROAD WASHED OUT.
PUBLIC WATER LINES WASHED OUT AS WELL.
&&
EVENT NUMBER RAH1300789 RAH1300790 RAH1300792 RAH1300791 RAH1300805
RAH1300798 RAH1300795 RAH1300793 RAH1300794 RAH1300799 RAH1300796
RAH1300800 RAH1300801 RAH1300802 RAH1300803 RAH1300804 RAH1300797
RAH1300808 RAH1300806 RAH1300807 RAH1300818 RAH1300809 RAH1300810
RAH1300811 RAH1300814 RAH1300812 RAH1300813 RAH1300816 RAH1300817
RAH1300815
VINCENTSpecial weather statement, Jul 1, 4:31 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT MON JUL 1 2013
NCZ073-074-083-084-010930-
ANSON-MONTGOMERY-RICHMOND-STANLY-
431 AM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
STANLY...RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 530 AM
EDT...
AT 430 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF WADESBORO...MOVING NORTH AT 35 MPH. OTHER STRONG STORMS
WERE LOCATED NEAR CHESTERFIELD SOUTH CAROLINA...MOVING TOWARD MORVEN
NORTH CAROLINA.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADESBORO...
LILESVILLE...ANSONVILLE...MOUNT GILEAD...PEKIN...TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3545 8016 3532 7972 3480 7992 3480 8013
3483 8027
TIME...MOT...LOC 0830Z 200DEG 32KT 3489 8013
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:22 PM EDT | Special Weather Statement | RAH | Cumberland | 23 min |
| Jun 30, 8:42 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett | 3 hr |
| Jun 30, 10:35 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash | 3 hr |
| Jul 1, 12:40 AM EDT | Areal Flood Warning | RAH | Anson | 7 hr |
| Jul 1, 4:31 AM EDT | Special Weather Statement | RAH | Anson, Montgomery | 59 min |
| Jul 1, 5:46 AM EDT | Areal Flood Advisory | RAH | Guilford, Moore, Randolph | 3 hr |
| Jul 1, 5:54 AM EDT | Special Weather Statement | RAH | Lee, Moore | 66 min |
| Jul 1, 6:08 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange | 2 hr |
| Jul 1, 6:53 AM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| Jul 1, 7:21 AM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston | 3 hr |
| Jul 1, 7:58 AM EDT | Areal Flood Warning | RAH | Anson | 12 hr |
| Jul 1, 8:30 AM EDT | Areal Flood Advisory | RAH | Franklin, Vance, Warren | 2 hr |
| Jul 1, 1:55 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Johnston, Nash, Sampson, Warren and 2 more | 50 min |
| Jul 1, 2:55 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more | 50 min |
| Jul 1, 3:31 PM EDT | Special Weather Statement | RAH | Wilson | 29 min |
| Jul 1, 4:00 PM EDT | Special Weather Statement | RAH | Wilson | 30 min |
| Jul 1, 4:38 PM EDT | Special Weather Statement | RAH | Hoke | 37 min |
| Jul 1, 7:19 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.